Prostate cancer

A support group for anyone affected by prostate cancer to come together, share experiences, and ask questions.

Purple marks on skin whilst hormone therapy only

Robbo68
Posted by

Hi all

Wondered if anyone could help please?  Dad suffered for a little while with purple marks appearing on his arms - the kind you associate with older skin which I believe is to do with low platelets.  However since having his 2nd prostap jab, which this time was a 3 monthly one on Tuesday, he's had quite a lot more appear.  Has anyone else suffered from these after hormone treatment?  Or is it just something due to ageing? We will call onc nurse tomorrow but we're currently away and wondering if we need to come home to get it checked :-(.

Thanks

Robbo68

Ido4
Posted by

I haven’t experienced that on HT. I would think it would be wise to get him checked out.

What do others think?

Ido4

Grundo
Posted by

Hi Robbo

Did the first marks appear after his first injection 3 months ago and if so how long did they last? 

Did u mention to the nurse/doctor when he had the second injection last week?

Steve

Seamus47
Posted by

I am due for my fourth Prostap 3 injection tomorrow and I have noticed a tendency to bruise more easily over the last couple of months. I don't know if it's connected but I will ask the practice sister tomorrow

Seamus
(See my profile for more)
freefaller
Posted by

I did tend to bruise more whilst on prostrap but had noticed I was already brusing more easily with age too.  Maybe the two were related maybe not.  I can't really say whether the bruising stopped after the prostap injections finished as soon after I was on heart medication which also caused increased bruising.  I am no longer on either medication and don't notice the bruising so much now.  Best to get checked out back of holiday.

Robbo68
Posted by

Hi Steve 

He had the odd one before diagnosis but didn't particularly notice any more after first injection but it was only a monthly one this 2nd jab was a 3 monthly don't know if that makes a difference :-(

Robbo68

Robbo68
Posted by

Thanks Seamus that would be great.

Robbo68

Robbo68
Posted by

Thanks freefaller

Yes we intend to get him checked.  As I said he did have the occasional one before diagnosis or treatment but deffo more since 2nd jab.  May beget a mix of the 2.  Will speak to nurse tomorrow.

Robbo68

freefaller
Posted by

Thing is these things come up from just the very slightest touch against things sometimes.  I get a few getting in and out of the car when travelling.  Having travelled to the Cotswolds 2 weeks ago I got a lot.  They are just going but will be travelling again later this week - first up to Edinburgh for a wedding and then back home so expect a whole lot more.  This getting old thing is no fun.

Hope it's nothing to worry about with the HT but the HT can be changed to a different kind if it is.

Take care and enjoy your time away.

Des

Robbo68
Posted by

Hi Des

Yes dad says the same about getting older :-( .  He had a couple on his arm before jab but then once he'd had 2nd several more came up without him even knowing he'd bumped himself.  Just spoke to nurse and she says get it checked by gp when we get back as may be nothing to do with the prostrap.

Hope you have a lovely couple of trips and you don't get too battered from the journeys!  

Thanks

Jackie

Robbo68

freefaller
Posted by

Yes.  Would definitely check with GP when you get home.  I usually get 4 on my left arm from getting in and out of the car on stops on long journeys and the odd couple on my right.  No matter how careful I am.  Then there's carrying bags and stuff - I don't do too much because I have a bad knee but have to do something!  Getting in and out of lifts and showers - especially if they are over baths is also difficult because of my knee and that may also be responsible for a few knocks.  It is a b****r getting older but I always think there are a lot of friends, colleagues and my late wife who died at 52 who would rather be up here getting older with us and wouldn't mind grumbling about these things.  There was an aircraft crash 54 years ago which took a lot of my young colleagues so I often think of them when I start grumbling too much.

Take care

Des

Seamus47
Posted by

Prostap 3 injection #4 went fine and the practice sister did say that bruising is part and parcel of the HT. She also said that bruising easily is part of getting old! So you pays your money and takes your choice!

Seamus
(See my profile for more)
freefaller
Posted by

My wife has always bruised easily so she is going to be one big bruise as she gets older! 

Robbo68
Posted by

Hi Seamus/Des

Seamus glad jab went well - if I can say that!?*

 Spoke to nurse this morning and she said pretty much the same but suggested seeing gp to make sure nothing else.

Des when older relatives moaned about getting old I always respond with "it's better than the alternative !!"  However think dad is fed up with it all at the moment. I have a couple of friends 1 went to bed at 46 never woke up and I have another that's been fighting terminal cancer for the past 6 years.

Update in dad.  We're coming home early in the morning as worryingly dad now just started bleeding at the back passage after bowel movement.  Not sure if all this linked but just seems we aint getting a break at the moment and have to say more than a little worried now :-(.

Jackie

Robbo68

freefaller
Posted by

Sorry to hear your Dad is having even more problems now.  Sorry not to have answered sooner but We were at a Wedding and staying in hotels where we couldn't pick up the internet.

Hope things are a little better now?

All the best

Des